Thunderstorm Wind, La Paz
- When
- July 24, 2:16 PM MST
- Where
- La Paz County, 3 mi NW of Parker
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $20,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 34.183, -114.317
Tree limbs down and buildings damaged.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before the first event at Jul 24, 10:55 AM MST, 3 hours 21 minutes earlier.
AZZ020>028-CAZ030>033-250000-
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
1055 AM MST SUN JUL 24 2005
SOUTHWEST AND SOUTH-CENTRAL ARIZONA...AND SOUTHEAST CALIFORNIA
FORECAST DISCUSSION
.SYNOPSIS...
VERY MOIST TROPICAL AIR WILL REMAIN OVER OUR REGION FOR SCATTERED
THUNDERSTORMS...WITH HEAVY RAIN AT TIMES...TODAY AND THIS EVENING. A
RIDGE OF HIGH PRESSURE WILL SHIFT FROM THE CALIFORNIA COAST ON
MONDAY REACHING THE FOUR CORNERS REGION BY LATE IN THE WEEK. THIS
WILL BRING AN END TO THE THUNDERSTORMS OVER SOUTHEAST CALIFORNIA AND
FAR SOUTHWEST ARIZONA BY EARLY IN THE WEEK...BUT WILL CONTINUE A
CHANCE FOR THUNDERSTORMS OVER SOUTH CENTRAL ARIZONA.
&&
.DISCUSSION...
HAVE ISSUED A FLASH FLOOD WATCH IN EFFECT FOR THE ENTIRE AREA IN
EFFECT UNTIL 12 MIDNIGHT TONIGHT. THIS WATCH IS ESPECIALLY FOR NORTH
PORTIONS OF OUR AREA FROM JOSHUA TREE NATIONAL PARK EAST ACROSS
RIVERSIDE COUNTY...LA PAZ COUNTY...TO SOUTH-CENTRAL ARIZONA
INCLUDING THE GREATER PHOENIX AREA.
VERY MOIST AND UNSTABLE AIRMASS OVER THE AREA AND WITH HEATING THIS
AFTERNOON...EXPECT SOME STRONG THUNDERSTORMS WITH STRONG GUSTY
POSSIBLY DAMAGING WINDS AND LOCALLY HEAVY RAIN THIS AFTERNOON AND
THIS EVENING.
.PREVIOUS DISCUSSION...
INVERTED TROF FROM BAJA INTO SOUTHERN CA WILL CONTINUE TO MOVE
SLOWLY OFF THE COAST TODAY/TONIGHT AS AIRMASS REMAINS MOIST OVER
ENTIRE REGION. THUS OUR REGION WILL BE SLOWLY LOSING DYNAMICS AS THE
TROF MOVES AWAY SO TODAYS THUNDERSTORM DEVELOPMENT WILL BEGIN TO RELY
A BIT MORE ON AFTERNOON HEATING AND OUTFLOW BOUNDARIES. PLUS FORECAST
SOUNDINGS FOR TODAY SHOW GOOD CAPE AND WITH AIRMASS STILL VERY MOIST
WITH P-WATER AROUND 1.7-1.9 INCHES TODAY...LOCALLY HEAVY RAINS WITH
SOME STORMS STILL GOOD POSSIBILITY. BY MON AN UPPER RIDGE NEAR THE
CA COAST BEGINS BEGINS TO MOVE INLAND AND ACROSS AZ REACHING THE 4
CORNERS AREA BY THURS THEN STAYING OVER NORTHERN NM INTO THE
WEEKEND. AS THE UPPER HIGH MIGRATES ACROSS AZ MID/UPPER FLOW WHICH
HAVE BEEN E-SE BECOME WESTERLY AND BEGINS TO DRY THOSE LEVELS...
SPREADING SOME DRIER AIR W-E ACROSS OUR REGION. AIRMASS BY MON WILL
NOT BE AS UNSTABLE AS TODAY AND WILL HAVE A LITTLE LESS CAPE. THIS
WILL GRADUALLY END THE THUNDERSTORM THREAT OVER SE CA SW AZ
BEGINNING TUES AND ON INTO THE WEEKEND...BUT WILL CONTINUE THE
CHANCE OF THUNDERSTORMS OVER SOUTH CENTRAL AZ...ALTHOUGH THE
PROBABILITIES WILL BE A BIT LESS IN THE DESERTS TUES THROUGH THE
LATER PART OF THE WEEK. BUT BY THURS/FRI AS THE UPPER HIGH SITUATES
ITSELF IN THE 4 CORNERS/ NORTHERN NM AREA...THAT W FLOW BECOMES E-SE
ONCE AGAIN AND BEGINS TO SPREAD MOISTURE FROM MEXICO BACK INTO SOUTH
CENTRAL AZ. THIS MAY BRING A BIT MORE THUNDERSTORM ACTIVITY TO THE
HIGHER TERRAIN OF SOUTH CENTRAL AZ GOING BY NEXT WEEKEND...AND
PARTLY SUNNY SKIES OVER SW AZ SE CA.
&&
.AVIATION...
DISCUSSION FOR THE 18Z TAFS. FOR TAF KPHX AND KIWA...GUSTY WINDS TO
35-40KTS ASSOCIATED WITH THUNDERSTORMS FORMING EAST AND SOUTH OF
KPHX/KIWA AFTER 22Z. IMPACTS TO CIGS/VIS CAN BE EXPECTED BETWEEN 00Z
AND 07Z WITH CIGS LOWERING TO BKN070CB AND POSSIBLE REDUCTION IN VIS
TO 3SM IN TSRA AND SOME BLDU.
TAFS FOR KYUM...KBLH AND KIPL ADEQUATELY COVER ALL SIGNIFICANT
WEATHER.
AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.
&&
.PSR WATCHES/WARNINGS/ADVISORIES...
AZ...FLASH FLOOD WATCH IN EFFECT FOR THE ENTIRE AREA TODAY THROUGH
THIS EVENING UNTIL 12 MIDNIGHT TONIGHT.
CA...FLASH FLOOD WATCH IN EFFECT FOR JOSHUA TREE NATIONAL PARK...
EASTERN RIVERSIDE COUNTY AND ALL OF IMPERIAL COUNTY TODAY
THROUGH THIS EVENING UNTIL 12 MIDNIGHT TONIGHT.
ELLIS
NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT
WEATHER.GOV/PHOENIXHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 620 AM MST SUN JUL 24 2005 AZZ021>023-026>028-250205- GREATER PHOENIX AREA-NORTHWEST AND NORTH CENTRAL PINAL COUNTY- NORTHWEST MARICOPA COUNTY-SOUTHWEST DESERTS- SOUTHWEST MARICOPA COUNTY-WEST CENTRAL DESERTS- 620 AM MST SUN JUL 24 2005 ...THIS HAZARDOUS WEATHER OUTLOOK IS FOR MARICOPA COUNTY INCLUDING THE GREATER PHOENIX AREA AND NORTHWEST AND NORTH CENTRAL PINAL COUNTY... .DAY ONE...TODAY THERE IS AN INCREASING CHANCE FOR THUNDERSTORMS TODAY AND TONIGHT. GUSTY WINDS...BLOWING DUST...AND LOCALLY HEAVY RAINFALL POSSIBLE WITH SOME THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE FOR MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WITH GUSTY WINDS...AND BLOWING DUST. AZZ020-025-CAZ031>033-250205- IMPERIAL COUNTY-LOWER COLORADO RIVER VALLEY AZ- LOWER COLORADO RIVER VALLEY CA-RIVERSIDE COUNTY/EASTERN DESERTS- YUMA/MARTINEZ LAKE AND VICINITY- 620 AM MST (620 AM PDT) SUN JUL 24 2005 ...THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER COLORADO RIVER VALLEY INCLUDING YUMA AND MARTINEZ LAKE AREA AND SOUTHEAST CALIFORNIA. .DAY ONE...TODAY THERE IS A CHANCE OF THUNDERSTORMS WITH GUSTY WINDS...BLOWING DUST AND SAND...AND LOCALLY HEAVY RAINS TODAY AND TONIGHT. .DAY TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE IS A SLIGHT CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS WITH GUSTY WINDS MONDAY. NO HAZARDOUS WEATHER EXPECTED TUESDAY THROUGH SATURDAY. CAZ030-250205- JOSHUA TREE NATIONAL PARK/JTNP/- 620 AM PDT SUN JUL 24 2005 ...THIS HAZARDOUS WEATHER OUTLOOK IS FOR JOSHUA TREE NATIONAL PARK. .DAY ONE...TODAY THERE IS A CHANCE OF THUNDERSTORMS WITH GUSTY WINDS AND LOCALLY HEAVY RAINS TODAY AND TONIGHT. .DAY TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE IS A SLIGHT CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS WITH GUSTY WINDS MONDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER EXPECTED THURSDAY THROUGH SATURDAY. AZZ024-250205- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- 620 AM MST SUN JUL 24 2005 ...THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN GILA COUNTY AND THE TONTO NATIONAL FOREST FOOTHILLS. .DAY ONE...TODAY THERE IS AN INCREASING CHANCE FOR THUNDERSTORMS TODAY AND TONIGHT. GUSTY WINDS AND LOCALLY HEAVY RAINFALL POSSIBLE WITH SOME THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS WITH GUSTY WINDS MONDAY THROUGH SATURDAY. DKS
The Las Vegas radar (KESX), 177 km away, was scanning. The volume nearest the first event began at 21:14 UTC.
1 thunderstorm wind. Local standard time, as filed.
Tree limbs down and buildings damaged.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arizona in 2005Every state in 2005This day in weather historyWarnings in Arizona, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5463258.